Alert archive / Maine / High Wind Warnings in 2007

High Wind Warning 2, NWS Caribou, ME

January 20, 2007Aroostook County, Maine

NWS Caribou, ME issued this high wind warning at Jan 20, 2007, 1:01 PM EST for Aroostook County, Maine. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 1:01 PM EST (18:01 UTC)
Expired
Jan 20, 2007, 3:28 PM EST
In force
2 hr
Issued by
NWS Caribou, ME

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 201801
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
101 PM EST SAT JAN 20 2007

...HIGH WINDS EXPECTED ACROSS NORTHERN MAINE THIS AFTERNOON...

.A STRONG PRESSURE GRADIENT CREATED BY POWERFUL LOW PRESSURE TO
OUR NORTHEAST WILL RESULT IN STRONG GUSTY WINDS ACROSS NORTHERN
MAINE THIS AFTERNOON.

MEZ001-002-202200-
/O.NEW.KCAR.HW.W.0002.070120T1801Z-070120T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
101 PM EST SAT JAN 20 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 TO 60 MPH WILL
AFFECT NORTHERN MAINE THIS AFTERNOON. THE STRONGEST WIND GUSTS 
CAN BE EXPECTED OVER HIGHER ELEVATIONS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB
1 follow-up statement
000 
WWUS71 KCAR 202028
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
328 PM EST SAT JAN 20 2007

...STRONG WINDS OVER NORTHERN MAINE WILL GRADUALLY EASE THIS EVENING...

.DEEP LOW PRESSURE TO OUR NORTHEAST WILL CONTINUE TO PRODUCE WINDY
CONDITIONS AND BLOWING AND DRIFTING SNOW TONIGHT. HOWEVER...THE
WIND GUSTS WILL EASE A BIT DURING THE LATE AFTERNOON AND EVENING. 

MEZ001-002-202130-
/O.CAN.KCAR.HW.W.0002.000000T0000Z-070120T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
328 PM EST SAT JAN 20 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS GUSTING UP TO 45 MPH WILL CONTINUE THROUGH THE
REST OF THE AFTERNOON. HOWEVER...THE WINDIEST CONDITIONS ARE
EXPECTED TO SUBSIDE AS EVENING APPROACHES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jan 20, 3:24 AM EST, 9 hours 37 minutes earlier.

Area forecast discussion, Jan 20, 3:24 AM EST, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
324 AM EST SAT JAN 20 2007

.SYNOPSIS...
DEEP LOW PRESSURE JUST NORTHEAST OF THE REGION WILL CONTINUE TO
PRODUCE GUSTY NORTHWEST WINDS ACROSS THE REGION INTO SUNDAY AS IT
DRIFTS SLOWLY NORTHEAST. AREAS OF BLOWING AND DRIFTING SNOW WILL
CONTINUE TO PRODUCE SOME TRAVEL CONCERNS TODAY ESPECIALLY ACROSS
THE EAST AND NORTH. HIGH PRESSURE WILL GRADUALLY BEGIN BUILDING
INTO THE AREA ON SUNDAY WITH CHILLY TEMPERATURES AND GRADUALLY
DIMINISHING WINDS.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...
STORM TRACKED A TAD FURTHER E THAN HAD BEEN XPCTD RESULTING IN THE
HEAVIEST SNOWFALL OCCURRING JUST TO OUR E YESTERDAY INTO THE
OVERNIGHT. THIS RESULTED IN SOME 6-8 INCH AMOUNTS ACROSS FAR ERN
AREAS W/ MINIMAL AMOUNTS ACROSS THE W... WHILE THE STORM WAS A
DISAPPOINTMENT FROM A SNOWFALL SENSE...IT IS NOT FALLING SHORT ON
WINDS. VERY STRONG AND GUSTY NW WNDS HAVE DEVELOPED AS XPCTD
BEHIND THIS STORM W/ THE STRONGEST WINDS ACROSS THE N AND NE. THIS
PRODUCING AREAS OF BLOWING AND DRIFTING SNOW SPCLY OPEN AREAS AND
XPCT THIS TO BE A REAL CONCERN THROUGHOUT THE DAY AS ALL AVBL
GUIDANCE SUGGESTS WNDS WILL CONT TO BE A FACTOR W/ SOME ADDITIONAL
STRENGTHENING OCCURRING BY MID AM AS THE WNDS GET A N ADDITIONAL
BOOST FROM SFC HEATING AND MIXING... AS A RESULT...WILL KEEP THE
BLSN ADV GOING ACROSS THE E AND NE AND HAVE XTND THIS TO THE NWRN
ZNS AS WELL. W/ BRISK WNDS CONTG THRU TNGT AND TEMPS FCST TO
APPROACH ZERO ACROSS THE N...WND CHILLS WILL LIKELY BE A FACTOR
ONCE AGAIN LATER TNGT. CURRENT FCST WND CHILLS DROP BLO ADV
CRITERIA AFTER MDNGT SO WILL DEFER TO THE DAY SHIFT TO TAKE A
CLOSER LOOK AT THIS AND ISSUE ANY NEEDED HEADLINES... BRISK AND
CHILLY CONDS PERSIST THRU SUN THO APPEARS MAINLY DRY W/ JUST A FEW
SCT SW- ACROSS THE FAVORED AREAS OF THE N AND W THRU SUN...

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
RELATIVELY QUIET WEATHER AT LEAST TO START THE LONG TERM PORTION
OF THE FORECAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION
SUNDAY NIGHT AND MONDAY WITH DRY WEATHER EXPECTED. A WEAK SHORT
WAVE APPROACH THE REGION MONDAY NIGHT AND THEN CROSS THE REGION ON
TUESDAY BRINING SOME SCT SNOW SHOWERS TO NORTHERN AREAS OF THE
FORECAST AREA. NO CHANGES TO REMAINDER OF EXTENDED ATTM.

&&

.AVIATION /08Z-06Z/...
GENERALLY MVFR TO IFR CONDS W/ SC CIGS AND PERIODS OF BLOWING SNOW
AT OUR NRN SITES TODAY TRENDING TO VFR BY THIS EVE W/ SOME TEMPO
MVFR VSBYS IN BLSN. XPCT MAINLY VFR CONDS XPCTD AT THE SRN TAF
SITES...

&&

.MARINE...
GLW HEADLINE IN PLACE THRU TNGT...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...BLOWING SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     MEZ001>006.

MARINE...GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ050.

&&

SHORT TERM/MARINE...KHW
LONG TERM/MARINE...DUDA
AVIATION...NORTON
Hazardous weather outlook, Jan 20, 4:55 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
455 AM EST SAT JAN 20 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-211000-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
455 AM EST SAT JAN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A BLOWING SNOW ADVISORY IS IN EFFECT FOR ALL OF NORTHERN MAINE
TODAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH
WHITEOUT CONDITIONS AT TIMES ESPECIALLY OVER EXPOSED AREAS. REFER
TO THE PRODUCT /PWMWSWCAR/ FOR ADDITIONAL INFORMATION.

BRISK WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE
DANGEROUSLY COLD WIND CHILLS OF MINUS 20 TO MINUS 30. A WIND CHILL
ADVISORY MAY BE NEEDED ACROSS THE NORTH FROM LATER TONIGHT INTO
SUNDAY MORNING.

A GALE WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND AND ADDITIONAL SNOWFALL REPORTS FROM
YESTERDAY ARE REQUESTED AND APPRECIATED.

KHW

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:56 PM ESTWind Chill AdvisoryCARAroostook, Piscataquis, Somerset19 hr

Nearby

High Wind Warnings in Maine, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.